I am Hypothyroid. Will donating plasma compromise the effects of my medication? I have been told that thyroid meds are "protein binding", so will they go out of my body along with the plasma?
Kathy----- No. Plasma is obtained from the blood. I have given my blood lots of times for various procedures and have never had anyone tell me my T3 or T4 levels are low and need supplementing. And I do take 125 mcg of Synthroid on a daily basis for hypothyroidism with TSH holding steady at 2.5.-----Citrine1
Thank you so much!! Because when I went to the Plasma Donor Center, they asked me what meds I was on, and when I told them Thyroid meds they would not let me donate until I got a note signed by my Doctor giving me permission. They said that Thyroid meds are "protein binding" and that most doctors advise against it. My doctor kind of left it up to me, she didn't seem to really know a whole lot about it. Its been three months now and I am starting to feel light headed when I donate, and my blood pressure has dropped to 100/60. I didn't know if it had to do with the meds or not. But thank you so much for helping set my mind at ease:.__
Kathy--- Feeling light headed is normal. Lots of people do. Take the oj and cookies if offered after donation. It will help you to feel better and replenish your own blood faster. Don't be concerned about your bp either. It is still in the normal range on the low end of scale but nothing to be concerned about unless your experiencing symptoms of another nature. Your doing a good thing, lots of people are depending on your donation. This world of ours needs more like you. Two thumbs up. ----- Citrine1
Other people asked questions on similar topics, check out the answers they received:
Other people asked questions on various topics, and are still waiting for answer. Would be great if you can take a sec and answer them